MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE; PISTON SYRINGE
Model Number 305536
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Investigation summary: customer returned (75) 1/2ml, 10mm, 27g bd allergy syringes in sealed trays from lot # 9207567.Customer states that the syringes pull serum with no problem, but when inserted into the skin, the syringe is horrendously difficult to inject.Thirty out of 75 returned syringes were tested and all were able to draw and expel properly without any observed defects.A review of the device history record was completed for batch # 9207567.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause cannot be determined at this time as the issue is unconfirmed.Based on the above, no additional investigation and no capa/sa is required at this time.
 
Event or Problem Description
It was reported that 3 bd¿ allergy syringes had difficult plunger movement while trying to inject medication.The following information was provided by the initial reporter: "the reporter stated the syringes pull serum with no problem, but when inserted into the skin, the syringe is horrendously difficult to inject.It will inject fine if not inserted into the skin (onto gauze or a cotton ball).Tried several syringes (3-4) and encountered the same issue.".

Brand Name
BD¿ ALLERGY SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12780616
Report Number1920898-2021-01168
Device Sequence Number20318847
Product Code FMF
UDI-Device Identifier30382903055365
UDI-Public30382903055365
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model Number305536
Device Catalogue Number305536
Device Lot Number9207567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown